Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS JSJ
NWS JSJ issued this small craft advisory at Jul 30, 2012, 3:32 AM CDT. It took effect at Jul 30, 2012, 11:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2012, 3:32 AM CDT (08:32 UTC)
- In effect from
- Jul 30, 2012, 11:00 PM CDT
- Expired
- Jul 31, 2012, 3:09 PM CDT
- In force
- 16 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
786 WHCA72 TJSJ 300832 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 432 AM AST MON JUL 30 2012 ...WINDS AND SEAS WILL INCREASE IN THE WAKE OF AN ACTIVE TROPICAL WAVE... .A TROPICAL WAVE WILL CONTINUE MOVING ACROSS THE EASTERN CARIBBEAN DURING THE REST OF THE DAY...AND WILL BRING AN INCREASE IN WINDS AND SEAS TO THE REGIONAL WATERS TONIGHT THROUGH AT LEAST TUESDAY AFTERNOON. HAZARDOUS SEA CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE LOCAL ATLANTIC OFF SHORE WATERS. AMZ710-301645- /O.NEW.TJSJ.SC.Y.0033.120731T0400Z-120731T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 432 AM AST MON JUL 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON AST TUESDAY. * WINDS...UP TO 21 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
044 WHCA72 TJSJ 301454 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1054 AM AST MON JUL 30 2012 ...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN... .TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN DURING THE REST OF THE DAY...BRINGING AN INCREASE IN WINDS AND SEAS ACROSS THE REGIONAL WATERS TONIGHT THROUGH AT LEAST TUESDAY. HAZARDOUS SEA CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE ATLANTIC OFF SHORE WATERS. AMZ710-302300- /O.EXT.TJSJ.SC.Y.0033.120731T0400Z-120801T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1054 AM AST MON JUL 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AST TUESDAY NIGHT... * WINDS...UP TO 23 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
222 WHCA72 TJSJ 302024 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 424 PM AST MON JUL 30 2012 ...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN TONIGHT... .TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN DURING THE REST OF THE DAY...BRINGING SHOWERS AND THUNDERSTORMS ACROSS THE REGIONAL WATERS TONIGHT THROUGH AT LEAST TUESDAY MORNING. AMZ710-310430- /O.CON.TJSJ.SC.Y.0033.120731T0400Z-120801T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 424 PM AST MON JUL 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AST TUESDAY NIGHT... * WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
050 WHCA72 TJSJ 310202 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1002 PM AST MON JUL 30 2012 ...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN TONIGHT... .TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE EASTERN CARIBBEAN TONIGHT...BRINGING SHOWERS AND THUNDERSTORMS ACROSS THE REGIONAL WATERS TONIGHT THROUGH AT LEAST TUESDAY MORNING. AMZ710-311015- /O.CON.TJSJ.SC.Y.0033.120731T0400Z-120801T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1002 PM AST MON JUL 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TUESDAY NIGHT... * WINDS...UP TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
292 WHCA72 TJSJ 310818 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 418 AM AST TUE JUL 31 2012 ...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE LOCAL COASTAL WATERS TODAY... .TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE LOCAL COASTAL WATERS TODAY...BRINGING SHOWERS AND THUNDERSTORMS ACROSS THE REGIONAL WATERS THROUGH AT LEAST TONIGHT. AMZ710-311630- /O.CON.TJSJ.SC.Y.0033.000000T0000Z-120801T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 418 AM AST TUE JUL 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... * WINDS...UP TO 21 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
023 WHCA72 TJSJ 311427 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1027 AM AST TUE JUL 31 2012 ...TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE LOCAL WATERS... .TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE LOCAL WATERS TODAY...BRINGING SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TONIGHT. AMZ710-312230- /O.CON.TJSJ.SC.Y.0033.000000T0000Z-120801T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1027 AM AST TUE JUL 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... * WINDS...UP TO 21 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
650 WHCA72 TJSJ 312009 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 409 PM AST TUE JUL 31 2012 ...SMALL CRAFT ADVISORY HAS BEEN CANCELLED... .SEAS HAVE SUBSIDED ACROSS THE ATLANTIC OFFSHORE WATERS... AMZ710-312115- /O.CAN.TJSJ.SC.Y.0033.000000T0000Z-120801T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 409 PM AST TUE JUL 31 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 9:32 PM CDT, 6 hours earlier.
Area forecast discussion, Jul 29, 9:32 PM CDT, 6 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1032 PM AST SUN JUL 29 2012 .UPDATE...PARTLY CLOUDY SKIES WILL PREVAIL ACROSS THE LOCAL ISLANDS OVERNIGHT. ISOLATED TO LOCALLY SCATTERED PASSING SHOWERS ARE EXPECTED EARLY...WITH THE SHOWER COVERAGE INCREASING ALONG WITH A COUPLE OF THUNDERSTORMS LATER ON DURING THE OVERNIGHT PERIOD...AS AN APPROACHING TROPICAL WAVE MOVES CLOSER. INHERITED SHORT TERM GRIDS AND ZFP HAD A GOOD HANDLE ON EXPECTED CONDITIONS OVERNIGHT...BUT SENT A QUICK UPDATE TO BOTH...TO ALTER THE WEATHER...SKY COVER...POPS AND WINDS IN SEVERAL ZONES. FOR THE COASTAL WATERS...MADE A COUPLE OF SEMANTIC ALTERATIONS TO THE PREVIOUS CWF...MAINLY TO THE SYNOPSIS...OTHERWISE NO CHANGES. SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS MOST OF THE LOCAL COASTAL WATERS OVERNIGHT. && .AVIATION...GENERALLY EXPECT PREVAILING VFR CONDITIONS TO CONTINUE ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES OVERNIGHT THROUGH EARLY MONDAY...BEFORE MORE FREQUENT MVFR...WITH LOCAL IFR CONDITIONS...IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS SPREAD ACROSS/DEVELOP OVER THE AREA IN ASSOCIATION WITH THE TROPICAL WAVE. && .PREV DISCUSSION... /ISSUED 340 PM AST SUN JUL 29 2012/ SYNOPSIS...TUTT WITH ASSOCIATED LOW PRESSURE CENTERS NORTH AND WEST OF THE AREA WILL CONTINUE TO RETROGRESS SLIGHTLY WEST NORTHWEST OVER THE NEXT FEW DAYS...TO MAINTAIN A FAIRLY LIGHT WEST SOUTHWEST WIND FLOW ACROSS THE REGION. BROAD SURFACE HIGH PRESSURE RIDGE ACROSS THE ATLANTIC EXTENDS SOUTHWEST INTO THE NORTHEASTERN CARIBBEAN...WHILE AN ACTIVE TROPICAL WAVE...WITH AXIS NOW NEAR 56 WEST CONTINUED TO MOVE WESTWARD TOWARDS THE LESSER ANTILLES. THE COMBINATION OF THESE FEATURES WILL HELP TIGHTEN SURFACE PRESSURE GRADIENT AND MAINTAIN MODERATE TRADE WINDS ACROSS THE LOCAL AREA. THE TROPICAL WAVE IS FORECAST TO CROSS THE ISLAND CHAIN...THEN MOVE ACROSS THE EASTERN CARIBBEAN MONDAY AND TUESDAY. LATEST SATELLITE IMAGERY SHOWED SOME DECENT AMOUNT OF CONVECTION FLARING UP THIS AFTERNOON ALONG THE NORTHERN PERIPHERY OF ITS AXIS JUST NORTHEAST OF THE ISLAND OF BARBADOS. DISCUSSION...A SMALL SURGE OF MOISTURE MOVED ACROSS THE AREA TODAY TO SLIGHTLY INCREASE THE PRECIPITABLE WATER VALUES UP TO 1.80 INCHES OR SO ACROSS MUCH OF THE FORECAST AREA. THIS QUICK SURGE OF MOIST AIR WAS SUFFICIENT TO COMBINE WITH LOCAL EFFECTS AND GOOD DAYTIME HEATING TO PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS DURING THE AFTERNOON OVER PUERTO RICO. SOME THUNDERSTORMS WERE VERY EXPLOSIVE ESPECIALLY ALONG THE WEST INTERIOR AND SOUTHERN SLOPES OF PUERTO RICO THIS AFTERNOON. EXPECT THE CONVECTION TO TAPER OFF OVER LAND AFTER SUNSET LEAVING CLEAR TO PARTLY CLOUDY SKIES AT LEAST THROUGH THE OVERNIGHT HOURS. BY MONDAY AFTERNOON AND THROUGH AT LEAST THE MIDDLE OF THE WEEK...THE APPROACHING ACTIVE TROPICAL WAVE WILL BRING INCREASING DEEP LAYERED TROPICAL MOISTURE TO THE REGION. THIS WILL PROMOTE AN INCREASINGLY UNSTABLE WEATHER ENVIRONMENT ACROSS THE REGION FOR MUCH OF THE UPCOMING WEEK...AS ITCZ MOISTURE WILL GRADUALLY BE LIFTED NORTHWARDS ACROSS AREA IN THE WAKE OF THE TROPICAL WAVE. EXPECT THE MOISTURE TO PROGRESSIVELY INCREASE ON MONDAY...THEN CONTINUE TO SPREAD WESTWARD WITH THE PASSAGE AND TRAILING THE WAVE...AS IT MOVES ACROSS THE FORECAST AREA. THIS WILL INCREASE THE CHANCES FOR ACTIVE AND SQUALLY CONDITIONS ACROSS THE ISLANDS AND SURROUNDING WATERS...WITH POTENTIAL FOR PERIODS OF LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING ESPECIALLY LATE MONDAY THROUGH TUESDAY. FOR THE REST OF THE WEEK...CONDITIONS WILL REMAIN FAIRLY MOIST WITH CONVECTIVE DEVELOPMENT EXPECTED EACH DAY AS DEEP MOISTURE FROM THE ITCZ WILL CONTINUE TO POOL ACROSS THE EASTERN CARIBBEAN. AVIATION...AFTERNOON CONVECTION ACROSS THE SOUTH...INTERIOR AND WEST SECTIONS OF PR WILL CONTINUE TO PRODUCE MOUNTAIN OBSCURATIONS AS WELL AS SHRA/TSRA THROUGH AT LEAST 29/22Z. AS A RESULT...BRIEF MVFR/IFR CONDS MAY OCCUR IN AND AROUND TJMZ...TJPS AND POSSIBLY TJBQ. LLVL WINDS WILL REMAIN MAINLY FROM THE EAST AT 10-20 KTS FROM SFC TO 10 KFT. WINDS GUSTS UP TO 25 KTS ARE POSSIBLE WITH SOME +TSRA. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 90 78 89 / 50 70 60 60 STT 81 90 80 89 / 60 70 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 72/06
Hazardous weather outlook, Jul 29, 5:26 AM CDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 626 AM AST SUN JUL 29 2012 AMZ710>745-PRZ001>013-301030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 626 AM AST SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE REGION LATE MONDAY GENERATING SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL MONDAY NIGHT THROUGH TUESDAY. TRAILING MOISTURE ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO LINGER THROUGH AT LEAST WEDNESDAY...MAINTAINING SHOWERS AND THUNDERSTORM ACTIVITY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. AMZ715-725-VIZ001-002-301030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 626 AM AST SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE REGION LATE MONDAY GENERATING SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL MONDAY NIGHT THROUGH TUESDAY. TRAILING MOISTURE ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO LINGER THROUGH AT LEAST WEDNESDAY...MAINTAINING SHOWERS AND THUNDERSTORM ACTIVITY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:29 PM CDT | Flash Flood Watch | JSJ | 8 hr | |
| Jul 30, 2:07 PM CDT | Areal Flood Advisory | JSJ | 113 min |
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.